A client with diabetic ketoacidosis is prescribed IV insulin… | MyMerci
More questions like thisTry ›
Illness Management

A client with diabetic ketoacidosis is prescribed IV insulin. The potassium level is 2.9 mEq/L. Which action should the nurse anticipate before starting the insulin infusion?

Explanation
Insulin shifts potassium into cells and can worsen hypokalemia, increasing dysrhythmia risk. A potassium level of 2.9 mEq/L requires replacement and monitoring before or with insulin according to protocol. DKA also requires fluids and close monitoring, not discharge.
Next question on this topicA client with suspected urosepsis has a temperature of 39.1 C, blood pressure 86/48 mm Hg,…
Browse all questions No login required

Master the NCLEX-RN with MyMerci

Thousands of NCLEX-style questions with detailed rationale — in your language. Track your progress and study smarter.

Start for free

For study reference only. Always follow current clinical guidelines and your institution’s protocols.